Alert archive / Wisconsin / Storm Warnings in 2019
Storm Warning 1, NWS Green Bay, WI
NWS Green Bay, WI issued this storm warning at Feb 23, 2019, 8:57 PM CST. It took effect at Feb 24, 2019, 9:00 AM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2019, 8:57 PM CST (02:57 UTC)
- In effect from
- Feb 24, 2019, 9:00 AM CST
- Expired
- Feb 24, 2019, 8:56 PM CST
- In force
- 12 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
087 WHUS73 KGRB 240257 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 857 PM CST Sat Feb 23 2019 LMZ541>543-241100- /O.UPG.KGRB.GL.W.0004.190224T1500Z-190225T1200Z/ /O.NEW.KGRB.SR.W.0001.190224T1500Z-190225T0300Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 857 PM CST Sat Feb 23 2019 ...STORM WARNING IN EFFECT FROM 9 AM TO 9 PM CST SUNDAY... The National Weather Service in Green Bay has issued a Storm Warning, which is in effect from 9 AM to 9 PM CST Sunday. This replaces the Gale Warning. * WINDS...West gales to 40 knots with storm force gusts to 55 knots. * WAVES...There is a considerable amount of ice on Lake Michigan, which will be moved about by the strong winds. The ice will prevent or limit wave formation if and when it moves into the nearshore waters. Ice free areas could see waves of 3 to 5 feet. * ADDITIONAL INFORMATION...There will be a lull in the winds tonight as the storm center tracks right across the area. West gales will develop quickly Sunday morning once the storm center passes through to the northeast. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Storm Warning means winds near 50 knots or greater are expected. Recreational boaters should remain in port, or take shelter until winds and waves subside. Commercial vessels should prepare for very strong winds and dangerous sea conditions, and consider remaining in port or taking shelter in port until winds and waves subside. && $$
3 follow-up statements
915 WHUS73 KGRB 241613 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1013 AM CST Sun Feb 24 2019 LMZ541>543-250015- /O.CON.KGRB.SR.W.0001.000000T0000Z-190225T0300Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1013 AM CST Sun Feb 24 2019 ...STORM WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WINDS...West gales to 40 knots with storm force gusts to 55 knots. * WAVES...There is a considerable amount of ice on Lake Michigan, which will be moved about by the strong winds. The ice will prevent or limit wave formation if and when it moves into the nearshore waters. Ice free areas could see waves of 3 to 5 feet. * ADDITIONAL INFORMATION...There will be a lull in the winds tonight as the storm center tracks right across the area. West gales will develop quickly Sunday morning once the storm center passes through to the northeast. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Storm Warning means winds near 50 knots or greater are expected. Recreational boaters should remain in port, or take shelter until winds and waves subside. Commercial vessels should prepare for very strong winds and dangerous sea conditions, and consider remaining in port or taking shelter in port until winds and waves subside. && $$
671 WHUS73 KGRB 242022 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 222 PM CST Sun Feb 24 2019 LMZ541>543-250430- /O.CON.KGRB.SR.W.0001.000000T0000Z-190225T0300Z/ /O.NEW.KGRB.UP.W.0005.190225T0000Z-190225T1800Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 222 PM CST Sun Feb 24 2019 ...STORM WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... ...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON CST MONDAY... The National Weather Service in Green Bay has issued a Heavy Freezing Spray Warning, which is in effect from 6 PM this evening to noon CST Monday. * WINDS...West gales to 40 knots with storm force gusts to 55 knots. * WAVES...There is a considerable amount of ice on Lake Michigan, which will be moved about by the strong winds. The ice will prevent or limit wave formation if and when it moves into the nearshore waters. Ice free areas could see waves of 3 to 5 feet. * HEAVY FREEZING SPRAY...Heavy freezing spray is expected at times tonight and Monday, especially toward the open waters of Lake Michigan. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Storm Warning means winds near 50 knots or greater are expected. Recreational boaters should remain in port, or take shelter until winds and waves subside. Commercial vessels should prepare for very strong winds and dangerous sea conditions, and consider remaining in port or taking shelter in port until winds and waves subside. A Heavy Freezing Spray Warning means heavy freezing spray is expected to rapidly accumulate on vessels. These conditions can be extremely hazardous to navigation. It is recommended that mariners not trained to operate in these conditions, or vessels not properly equipped, remain in port or avoid the warning area. && $$
653 WHUS73 KGRB 250256 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 856 PM CST Sun Feb 24 2019 LMZ541>543-251100- /O.CAN.KGRB.SR.W.0001.000000T0000Z-190225T0300Z/ /O.CON.KGRB.UP.W.0005.000000T0000Z-190225T1800Z/ /O.NEW.KGRB.GL.W.0005.190225T0300Z-190225T1000Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 856 PM CST Sun Feb 24 2019 ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL NOON CST MONDAY... ...GALE WARNING IN EFFECT UNTIL 4 AM CST MONDAY... ...STORM WARNING IS CANCELLED... The National Weather Service in Green Bay has issued a Gale Warning, which is in effect until 4 AM CST Monday. The Storm Warning has been cancelled. * WINDS...West gales to 40 knots veering northwest 15 to 25 knots with gale force gusts to around 35 knots after midnight. * WAVES...There is a considerable amount of ice on Lake Michigan, which will be moved about by the strong winds. The ice will prevent or limit wave formation if and when it moves into the nearshore waters. Ice free areas could see waves of 2 to 4 feet. * HEAVY FREEZING SPRAY...Heavy freezing spray is expected at times tonight and Monday, especially toward the open waters of Lake Michigan. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heavy Freezing Spray Warning means heavy freezing spray is expected to rapidly accumulate on vessels. These conditions can be extremely hazardous to navigation. It is recommended that mariners not trained to operate in these conditions, or vessels not properly equipped, remain in port or avoid the warning area. A Gale Warning means winds around 35 knots or greater are expected. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this storm warning went out at Feb 23, 8:53 PM CST, 4 minutes earlier.
Area forecast discussion, Feb 23, 8:53 PM CST, 4 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 853 PM CST Sat Feb 23 2019 New Information added to update section .UPDATE... Issued at 852 PM CST Sat Feb 23 2019 After discussion with neighboring WFOS have decided to issue a high wind warning to replace the wind advisory and a Storm Warning to replace the Gale Warning. This system is very dynamic, as evidenced by the thunderstorms across southern Illinois, and is forecast to intensify at the rate of an East Coast Bomb later tonight (pressure fall greater than 12mb in 12 hours). The model wind forecasts at 925mb and 850mb are among the highest in the last 30 years for this time of the year. Cold advection Sunday afternoon through evening will help mix down much of that wind. Mixing heights are forecast to be 2000 to 3000 ft where winds are forecast to be 50 to 60 knots. So think that sustained winds will be 25 to 40 mph with gusts to 55 mph or more. If any dry snow should fall Sunday morning, there could be local blizzard conditions. && .SHORT TERM...Tonight and Sunday Issued at 224 PM CST Sat Feb 23 2019 The main and only concern over the next 24 hours will be the major late winter storm that is forecast to sweep across the region tonight. The 19Z MSAS surface analysis showed the strengthening area of low pressure situated over eastern KS. An inverted surface trough extended north into western MN with a warm front extended eastward to just north of the Ohio Valley. The first round of snow/freezing rain/rain has exited the region and there was a lull in the precipitation back into northeast IA. While patchy drizzle or freezing drizzle may still occur this afternoon, it appears that most areas will be dry through sunset. The intensifying area of low pressure is forecast to quickly move northeast from the central Plains to southwest WI this evening and reach central or eastern Upper MI by daybreak. The lull in the precipitation will end abruptly early this evening as lift increases from the approaching low pressure and mid-level Q-G/ frontogenetical forcing increases with the associated negatively- tilted shortwave trough. Precipitation type remains the biggest headache, especially across central/far northeast WI where a wintry mix of freezing rain/sleet/snow to exist. North-central WI to see mainly all snow tonight (locally heavy at times), while east-central WI should see mainly rain this evening before the rain becomes mixed with freezing rain and snow after midnight as colder air gets pulled south behind the surface low. The main band of precipitation appears to move through northeast WI between 03Z and 09Z. Anticipate 8 to 12" of accumulation across north-central WI tonight, while east-central WI may only see a dusting. It should be noted that there may be minor flooding issues over east- central WI where storm drains are clogged and the combination of rain and melting snow may create some localized issues. Light snow will continue into Sunday morning as the intense surface low tracks into southeast Ontario. Perhaps an additional inch or two (2 to 4 for Vilas County) of accumulation with storm totals to range from less than an inch over east-central WI, to 12 to 16" over north-central WI. The bigger story for Sunday to be very strong winds expected between the strong surface low and high pressure over the northern Plains. Look for sustained west to northwest winds at 20 to 30 mph north, 25 to 35 mph south with gusts of 40 to 50 mph by Sunday afternoon. Have issued a Wind Advisory for counties that are expected to see an inch or less of snow (practically east-central WI) and allow other current headlines to incorporate the blowing snow/treacherous travel conditions. Max temperatures of upper 20s central WI, lower to middle 30s eastern WI to occur early in the morning with falling temperatures for the rest of the day. .LONG TERM...Sunday Night Through Saturday Issued at 224 PM CST Sat Feb 23 2019 Gusty winds will continue Sunday evening as low pressure pulls away from the region. Gusts over 40 mph are likely during much of the evening hours across east-central Wisconsin and the lakeshore, before diminishing by midnight. Therefore will continue the Wind Advisory for these areas. Light snow will continue across north-central Wisconsin along with blowing snow across the entire area during the evening hours. The Winter Weather Advisory will continue for portions of north- central Wisconsin during the early evening hours to account for the ongoing snow as well as the blowing and drifting. Temperatures will also plummet Sunday night, falling to around 10 below across north-central, the single digits below zero across central, and around zero across east-central Wisconsin and the Fox Valley. The combination of gusty winds and the cold temperatures will cause wind chill values to fall to 20 to 30 below zero, which could necessitate the issuance of a Wind Chill Advisory for much of the region later Sunday night into Monday morning. The areas with the coldest wind chills will be across central and north-central Wisconsin where temperatures are expected to be colder. Highs on Monday will not recover much, as daytime highs only rise to 5 to 10 degrees above zero during the afternoon. An even colder night is in store Monday night as overnight lows sink to 10 to 15 below zero across central and north-central Wisconsin, with lows in the single digits below zero across east-central Wisconsin and the lakeshore. Despite the colder temperatures, winds will be lighter than Sunday night. However wind chill values will still fall to 15 to 25 below zero Monday night into Tuesday morning, which may require another Wind Chill Advisory, particularly across central and north-central Wisconsin. Temperatures begin to moderate by Tuesday as a low pressure system tracks through the western Great Lakes region. This low may bring a few inches of light snow as it passes through Tuesday afternoon through Wednesday morning as highs moderate into the upper teens to lower 20s by Wednesday afternoon. Another low pressure system is slated to track through the western Great Lakes region late in the week and into the early part of next weekend. Temperatures will continue to be below normal during this stretch with a few inches of snow expected from this system. && .AVIATION...for 18Z TAF Issuance Issued at 1210 PM CST Sat Feb 23 2019 Lull in the precipitation for this afternoon, however cigs to remain IFR/MVFR with patchy drizzle or freezing drizzle. An approaching winter storm will produce a large area of mixed precipitation across the area tonight, with ceilings and visibilities falling to IFR to local LIFR in heavier snow. The snow is forecast to taper off Sunday afternoon with a slow improvement to MVFR conditions. Strong west to northwest winds will produce considerable blowing and drifting snow Sunday where considerable new snow falls. Have kept LLWS wording in all TAF sites for tonight into Sunday morning. && .GRB WATCHES/WARNINGS/ADVISORIES... High Wind Warning from 9 AM to 9 PM CST Sunday for WIZ022- 038>040-045-048>050. Winter Storm Warning until 6 PM CST Sunday for WIZ020-030-031- 035>037. Winter Storm Warning until 6 PM CST Sunday for WIZ011>013-019- 021. Winter Storm Warning until 9 PM CST Sunday for WIZ005-010-018. Winter Weather Advisory until 6 PM CST Sunday for WIZ073-074. && UPDATE.........RDM SHORT TERM.....Kallas LONG TERM......Kurimski AVIATION.......Kallas
Hazardous weather outlook, Feb 23, 8:57 PM CST, 0 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 857 PM CST Sat Feb 23 2019 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-250300- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 857 PM CST Sat Feb 23 2019 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight A major late winter storm will bring widespread hazardous travel conditions to the area tonight. Heavy snow is expected in north- central Wisconsin. Snow and freezing rain are expected from central through northeast Wisconsin. Mainly rain is expected along the lakeshore and in east-central Wisconsin, but dense fog is possible at times in these areas. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Any lingering mixed precipitation will change to snow and the snow will diminish. However, west to northwest winds of 25 to 35 mph gusting over 50 mph will result in significant blowing and drifting snow at locations that receive heavy snow overnight. The winds could also result in damage to trees and power lines in areas that develop a significant layer of glaze due to freezing rain. Cold air surging into the region in the wake of the storm, will combine with the wind, to drive wind chill indices down to 20 to 30 below zero late Sunday night and Monday morning across the entire area. Despite lower winds, colder temperatures will send wind chill values down to 15 to 25 below zero Monday night and Tuesday morning. Wind chills this low indicate that exposed skin can suffer frostbite in as little as 30 minutes. Wind Chill Advisory headlines will probably be needed Sunday night and may be needed Monday night. Light snow may cause hazardous travel across the region Tuesday afternoon into Wednesday morning and again Friday into next Saturday. .SPOTTER INFORMATION STATEMENT... Spotters are requested to forward snowfall measurements or icing to the National Weather Service in Green Bay. LMZ521-522-541>543-250300- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 857 PM CST Sat Feb 23 2019 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Westerly storm force winds with frequent gusts over 50 knots are expected Sunday into Sunday evening. RDM/KLJ
In the hours before
Local storm report, Feb 23, 3:05 PM CST, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
305 PM CST SAT FEB 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM SNOW THREE LAKES 45.79N 89.16W
02/23/2019 M3.9 INCH ONEIDA WI TRAINED SPOTTER
SNOW TOTAL FROM OVERNIGHT ENDING AT 11AM.
&&
KLJLocal storm report, Feb 23, 4:26 PM CST, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
426 PM CST SAT FEB 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM SNOW WAUSAU 44.96N 89.63W
02/23/2019 M1.5 INCH MARATHON WI BROADCAST MEDIA
MORNING SNOW TOTAL. WSAW-TV. LIQUID OF 0.07 INCHES.
&&
KLJThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 8:25 PM CST | High Wind Warning | GRB | Brown, Calumet, Door, Kewaunee, Manitowoc, Outagamie and 2 more | 25 hr |
| Feb 24, 3:58 AM CST | Blizzard Warning | GRB | Florence, Forest, Langlade, Lincoln, Marathon, Oneida and 3 more | 17 hr |
| Feb 24, 2:22 PM CST | Heavy Freezing Spray Warning | GRB | 22 hr |
Nearby
Storm Warnings in Wisconsin, 2019Every storm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.